According to research, overdose deaths remain a leading cause of injury-related death in the United States. A major attributing factor is the large array of overdoses to fentanyl, which reached a record high last year. Fentanyl overdose has reached this point due to it being laced with drugs like oxycodone and heroin.
Even though this drug is utilized to combat pain, it should be supervised by a physician and in a medical setting, and not taken without direct contact with a doctor. Using it as a vice to get high can be dangerous and often results in a fentanyl overdose. This blog will discuss fentanyl, explore why it is dangerous to use it casually to get high, and how Buena Vista can guide you to finding freedom through fentanyl addiction.
Why Is Fentanyl Dangerous?
Fentanyl is a powerful synthetic opioid that is similar to morphine but is 50 to 100 times more potent. It is utilized in hospitals to combat extreme pain and can be used safely in a controlled environment, acting quickly to break down pain within the body. Fentanyl is highly addictive because of its fast-acting properties.
Some drug dealers are mixing fentanyl with other substances, like heroin, to reduce production costs. Due to the highly addictive chemicals, it keeps customers coming back for more. If they are taking stronger opiates than the body is used to, this may result in a fentanyl overdose.
Unfortunately, there is no way to know how much illicit fentanyl a drug may contain that you plan to use. One 2mg dose of fentanyl can be fatal to an adult. This can be more or less depending on your tolerance and body size. It can take several minutes to overdose due to respiratory failure (lack of breathing).
How Does Fentanyl Overdose Affect Your Brain?
Like many other opioids, fentanyl works by binding the body’s receptors that control emotions and pain levels. After taking the drug over and over, the body develops a tolerance, making it difficult to experience pleasure from anything else besides the drug. When addiction occurs, the person’s brain thinks about the drug at all times. Fentanyl’s effects include but are not limited to:
- extreme happiness
- breathing problems
- cold-clammy skin
How Do I Know if I Am Addicted to Fentanyl?
Taking several minutes to explore addiction and what that means to you or someone you know takes an unbelievable amount of effort and bravery. If you or someone you know is struggling with understanding fentanyl overdose or how that may affect your future, Buena Vista can help with guiding you to your answer. It will help to have an idea of knowing the signs of addiction to fentanyl and possibly even save your life.
One of the first signs of fentanyl addiction is if you or a loved one is using more medication than is being prescribed to you. Another common sign is that the medication is not being utilized as prescribed. For example, instead of swallowing a pill two times daily, it is being crushed and/or snorted through the nasal cavity. It is important to follow the directions on the medicine bottle.
Secondly, a sign of fentanyl addiction could be if you notice any different behaviors. This looks different for each person, but some common examples include social withdrawal, isolation, or lacking engagement with others and work. If you notice anything different with you or someone you know, it is important to reach out for help to prevent fentanyl overdose. You never know, you could save someone’s life.
Lastly, if you are questioning yourself or think that something is off with someone you know, then ask questions. Do your research and know your facts. It is hard to watch someone with a fentanyl addiction struggle and harder to do nothing about it.
How Do I Help Someone Avoid Fentanyl Overdose?
Having close relationships with others is important to build connections and live a fulfilling life. However, when someone you love is struggling with addiction, you may be worried about a fentanyl overdose. This is not easy. However, there are several ways that you can help lessen the emotional pain of addiction:
- Show up – Be present for the person that you care about. Gather information to guide them to make good decisions. At Buena Vista Recovery, we understand that fentanyl overdose is scary for all involved and that is why we take absolute pride in our delivery of rehabilitation. Feel free to call us at any time with questions about you or your loved one.
- Empathy – Connect to them by seeing their perspective. You do not have to understand piece by piece what they are experiencing, but to meet them where they are with no judgment will mean the world to them.
- Be compassionate – Speak with kindness and encouragement.
Recovering From Overdose at Buena Vista Recovery
There are many benefits in choosing Buena Vista Recovery as your space to recover from fentanyl overdose or any other addiction. We offer top-notch facilities to make your recovery as comfortable and cozy as possible. Our vision is to get you or someone that you love through addiction by providing a long-term solution. The treatment does not stop when you complete our program, as we will be will you or someone you love, every step of the journey. We are the real deal and want you to have the experience of seeing real results in your life.
Fentanyl overdose is a hard concept for many people to understand. All too often, the reality is much more hard to swallow than just minimizing the process. Having the facts and understanding how to cope with fentanyl overdose can be the difference between life and death. At Buena Vista Recovery, we understand what you are going through. Our professional clinicians are trained to meet you where you are with no judgment. Our goal is to provide you with long-lasting solutions so you or someone you know can have a healthy recovery. Please do not hesitate to give us a call at (480) 741-9414. We look forward to speaking with you.